Alert archive / Oklahoma / Wind Advisories in 2005

Wind Advisory 15, NWS Norman, OK

November 27, 200548 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 27, 2005, 9:07 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 9:07 PM CST (03:07 UTC)
Expired
Nov 28, 2005, 4:00 AM CST
In force
7 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 280307
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT THROUGH MUCH OF TONIGHT...

.AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN
PLAINS THIS EVENING WILL CONTINUE TO CAUSE STRONG WINDS ACROSS
MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.

OKZ004>048-050>052-TXZ083>090-281000-
/O.NEW.KOUN.WI.Y.0015.051128T0307Z-051128T1000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
907 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST MONDAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED TO CONTINUE THROUGH MUCH OF TONIGHT ACROSS ALL OF
WESTERN... CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST OVERNIGHT...BUT WILL
REMAIN STRONG. HIGHER PROFILE VEHICLES WILL BE HARD TO HANDLE. USE
EXTREME CAUTION. SECURE LIGHT WEIGHT OBJECTS AT HOME TO KEEP THEM
FROM BEING BLOWN AROUND.

$$

30/02

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:00 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 27, 9:00 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CST SUN NOV 27 2005

.UPDATE...
AFTER SOMEWHAT OF A LULL IN THE STRONGEST WINDS AROUND SUNSET...
WIND SPEEDS ARE AGAIN INCREASING. WILL GO AHEAD AN REISSUE A WIND
ADVISORY FOR MUCH OF THE NIGHT. OTHERWISE...DID INCREASE POPS INTO
LIKELY CAT FOR PORTIONS OF NW OK FOR THE NEXT SEVERAL HOURS AS LIGHT
RAIN ALONG WITH THE POSSIBILITY OF A FEW SNOWFLAKES CONT. OTHER BIG
ISSUE TO GO ALONG WITH THE WINDS ARE THE NUMEROUS WILDFIRES ACROSS
OKLAHOMA INTO NORTH TEXAS THIS EVENING. AS WINDS WILL REMAIN STRONG
OVERNIGHT... EVEN WITH COOLER TEMPS AND INCREASING RH... THESE WILL
LIKELY REMAIN A PROBLEM OVERNIGHT. UPDATES OUT SHORTLY.

30

------------------------------------------------------
250 PM CST SUN NOV 27 2005

.DISCUSSION...
EARTH WIND AND FIRE WILL BE THE MAIN STORIES HERE FROM THE
POWERHOUSE SYSTEM NOW OVER THE CENTRAL PLAINS. 983 MB SFC LOW OVER
KS WILL CONTINUE TO BE A WIND MACHINE TONIGHT AND MON...BUT SPEEDS
SHOULD DROP OFF THIS EVENING FROM THE CURRENT 25-40G50 TO 15-
25G35MPH. WIND ADVISORY AND RED FLAG WARNING WILL REMAIN IN EFFECT
THROUGH 00Z. SEVERAL LARGE WILDFIRES CURRENTLY INDICATED FROM WESTERN
NORTH TX INTO SW/SCENTRAL OK... WHILE VISIBILITIES ARE DROPPING TO
2 MI OR LESS IN PLUME OF BLOWING DUST FROM BETWEEN LUB AND MAF NE
INTO CENTRAL OK. UPPER LOW IS A BIT FARTHER S THAN PROGGED...AND
THIS MAY ALLOW ENOUGH COLD AIR INTO NW OK TONIGHT TO CHANGE RAIN
TO SNOW BEFORE IT ENDS. DO NOT EXPECT ANY MORE THAN A DUSTING AT
THIS TIME. WRAPAROUND CLOUDS AND WINDS EXPECTED TO DECREASE
FINALLY MON NIGHT INTO TUE.

CONFIDENCE REMAINS BELOW AVERAGE IN THE MEDIUM RANGE AS MODELS
CONTINUE TO FLIP FLOP FROM RUN TO RUN AND MODEL TO MODEL. GENERAL
PATTERN CURRENTLY BEING ADVERTIZED IS A FAST AND RELATIVELY LOW-
AMPLITUDE FLOW WITH NO MAJOR DISTURBANCES AFFECTING THIS AREA.
WILL LEAN HEAVILY TOWARD PERSISTENCE AND THE HPC NUMBERS -
CONTINUED DRY WITH ONLY MODEST TEMPERATURE FLUCTUATIONS WED
THROUGH SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  37  49  29  51 /  10   0   0   0
HOBART OK         35  53  29  55 /  10   0   0   0
WICHITA FALLS TX  40  58  32  58 /  10   0   0   0
GAGE OK           30  47  22  51 /  50  10   0   0
PONCA CITY OK     39  43  27  47 /  30  10   0   0
DURANT OK         45  59  35  56 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ023-OKZ024-
     OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-
     OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-
     OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-
     OKZ050-OKZ051-OKZ052.

TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

22/24
Hazardous weather outlook, Nov 27, 12:00 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SUN NOV 27 2005

OKZ004>048-050>052-TXZ083>090-281300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON IN
PARTS OF CENTRAL OKLAHOMA. ONE OR TWO STORMS COULD BECOME SEVERE
JUST BEFORE MOVING INTO EASTERN OKLAHOMA.

DISCUSSION...
AT NOON A PACIFIC COLD FRONT WAS OVERTAKING A DRYLINE ROUGHLY ALONG
INTERSTATE 35 THROUGH CENTRAL OKLAHOMA. THESE BOUNDARIES WILL
ENCOUNTER MOIST AND UNSTABLE AIR AS THEY MOVE EAST. THE CAP MAY
WEAKEN SUFFICIENTLY TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP ALONG
A LINE FROM PONCA CITY TO STILLWATER TO ADA AND DURANT BETWEEN NOON
AND 3 PM CST. IF STORMS DO DEVELOP...AN ISOLATED REPORT OF SEVERE
HAIL AND WIND IS NOT OUT OF THE QUESTION. MUCH BETTER CHANCES OF
SEVERE STORMS WILL BE IN EASTERN OKLAHOMA...MOVING QUICKLY INTO
SURROUNDING STATES BY LATE AFTERNOON AND EARLY EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS...20 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME
FIRE DANGER THIS AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE
40. PLEASE REFER TO THE RED FLAG WARNING FOR FURTHER DETAILS. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST ACROSS
SOUTHERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS TODAY.
PLEASE REFER TO THE WIND ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.

24/22

In the hours before

Local storm report, Nov 27, 3:51 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND GST 2 N ADA                 34.81N 96.66W
11/27/2005  58 MPH           PONTOTOC           OK   ASOS

            MEASURED WIND GUST AT ADA MUNICIPAL AIRPORT.

0324 PM     NON-TSTM WND GST PIEDMONT                35.64N 97.75W
11/27/2005  65 MPH           CANADIAN           OK   PUBLIC

            MEASURED WIND GUST.

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:32 AM CSTWind AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Caddo, Canadian and 34 more11 hr

Nearby

Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.